Arkansas, 2015

Flooding in Arkansas, June 21 to 27, 2015

June 21 to 27, 2015 · NWS LZK · 3 events in 2 counties and zones

Additional heavy rainfall caused some rivers to rise back above flood stage during the month of June.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Additional heavy rainfall caused some rivers to rise back above flood stage during the month of June.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 20, 5:35 PM CST, 8 hours 10 minutes earlier.

Area forecast discussion, Jun 20, 5:35 PM CST, 8 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
635 PM CDT SAT JUN 20 2015

.AVIATION...

OVERALL VFR FLIGHT CONDITIONS ARE EXPECTED OVER THE NEXT 24 HOURS.
SOME INCREASING MID AND HIGH CLOUDS WILL BE SEEN WITH CEILINGS. LATE
OVERNIGHT TO SUNDAY MORNING...PATCHY MVFR CEILINGS WITH SOME FOG
WILL BE POSSIBLE BUT DUE TO UNCERTAINTY DID NOT INCLUDE IN TAFS
EXCEPT KADF. WINDS WILL BE W TO SW AT 5 TO 10 MPH. ON SUNDAY
ISOLATED CONVECTION MAY DEVELOP OVER WESTERN AR. (59)

&&

.PREV DISCUSSION... /ISSUED 250 PM CDT SAT JUN 20 2015/

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

SUMMERLIKE CONDS PREVAIL ACRS AR THIS AFTN...WITH PARTLY CLOUDY
SKIES AND VERY WARM TEMPS NOTED. MID AFTN READINGS RANGED FM THE MID
80S TO THE LOWER 90S. ISOLD SHRA/TSRA WAS WAS NOTED THIS AFTN...BUT
EXPECT THE ACTIVITY TO QUICKLY DIMINISH AFT SUNSET THIS EVENING.

STAGNANT WX PATTERN WL BE IN STORE FOR THE NATURAL STATE FOR THE
REMAINDER OF THE WEEKEND INTO THE NEW WORK WEEK. HIGH PRES ALOFT WL
CONT TO BLD EWD INTO THE REGION IN THE COMING DAYS. ISOLD AFTN/EARLY
EVENING CONVECTION WL RMN POSSIBLE. HIGHS IN THE LOWER AND MID 90S
WL BE COMMON...WITH OVERNIGHT LOWS IN THE MID 60S TO MID 70S. AFTN
HEAT INDICES WL TOP OUT ARND THE CENTURY MARK IN MANY LOCATIONS
EARLY IN THE WEEK.
&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY

UPPER LEVEL HIGH PRESSURE WILL BE OVER THE SOUTHERN U.S. TO BEGIN
THE LONG TERM PERIOD WITH ZONAL FLOW OVER THE NORTHERN U.S. AN UPPER
RIDGE WILL BUILD OVER THE SOUTHWEST U.S. THURSDAY AND PROVIDE A MORE
NORTHWEST FLOW OVER THE NORTH...AND THEN THE PLAINS AND SOUTHEAST BY
FRIDAY AND SATURDAY.

SEVERAL SHORT WAVES WILL MOVE THROUGH THE STATE DURING THE EXTENDED
PERIOD. THIS WILL KEEP CHANCES FOR THUNDERSTORMS IN THE FORECAST
THROUGH THE PERIOD...THOUGH MAINLY SMALL CHANCES. MODELS INDICATE AT
THIS TIME THAT AN MCS MAY MOVE THROUGH NORTH ARKANSAS LATE SATURDAY
NIGHT. TEMPERATURES WILL BE MAINLY ABOVE NORMAL THROUGH THE PERIOD.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...44 / LONG TERM...51
Hazardous weather outlook, Jun 20, 4:00 AM CST, 21 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT JUN 20 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RAIN WILL MOSTLY SHUT OFF IN THE COMING DAYS. DRY CONDITIONS ARE
EXPECTED INTO NEXT WEEK...AND TEMPERATURES WILL BE ABOVE NORMAL.
AFTERNOON HEAT INDEX VALUES COULD REACH 100 TO 105 DEGREES IN PARTS
OF SOUTHERN...CENTRAL AND EASTERN ARKANSAS.

BY THURSDAY OR FRIDAY...IT APPEARS A COLD FRONT MAY MAKE IT INTO
NORTHERN SECTIONS OF THE STATE FROM MISSOURI. THIS WOULD RESULT IN
ISOLATED TO SCATTERED THUNDERSTORMS...AND SLIGHTLY COOLER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Perry

When
June 21, 1:45 AM CST to June 22, 6:30 PM CST
Where
Perry County, 1.51 mi WSW of Houston to 2.8 mi SW of Houston
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.020, -92.724

The Fourche La Fave River at Houston rose above flood stage during the early morning hours of the 21st, falling back below flood stage during the evening hours of the 22nd.

Flood, Woodruff

When
June 21, 7:30 PM CST to June 24, 3:45 PM CST
Where
Woodruff County, 0.92 mi SSW of New Augusta to 1.8 mi N of Augusta
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.259, -91.359

The White River at Augusta rose above flood stage during the afternoon hours of the 21st, falling back below flood stage during the afternoon hours of the 24th.

Flood, Woodruff

When
June 24, 9:00 AM CST to June 27, 10:00 AM CST
Where
Woodruff County, Patterson to 0.96 mi NNE of Riverside
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.250, -91.230

The Cache River at Patterson rose above flood stage during the morning hours of the 24th, falling back below flood stage during the morning hours of the 27th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588727, 588729, 588728.